All Physics Faculty Publications

Document Type

Article

Journal/Book Title/Conference

Physical Review D

Volume

70

Issue

23

Publisher

American Physical Society

Publication Date

1993

First Page

3525

Last Page

3529

DOI

10.1103/PhysRevLett.70.3525

Abstract

We classify all generalized symmetries of the vacuum Einstein equations in four spacetime dimensions. They consist of constant scalings of the metric, and of the infinitesimal action of generalized spacetime diffeomorphisms. Our results rule out a large class of possible ‘‘observables’’ for the gravitational field, and suggest that the vacuum Einstein equations are not integrable.

Comments

Originally published by the American Physical Society. Publisher's PDF can be accessed through Physical Review Letters

.

Included in

Physics Commons

Share

COinS